MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE
Catalog Number ECH45L
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Difficult to Open or Close (2921); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 7/11/2024.B3: exact event date unk, entered 1/1/2024 as only the year was provided.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: batch # 590c26.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one ech45l device was returned with an unknown trocar inserted in the device, with the anvil bent upwards and with the anvil knife slot damaged, and with an ecr45m reload loaded on the device.The reload was received fully fired.In addition, the jaws were partially open, the knife was noted to be partially deployed into the anvil.The device was closed and the bailout lever was moved up and the override lever was activated one time, and then, the jaw could be opened by pressing the release button.The manual override door out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be articulated or used for any subsequent firings.No functional test was performed due to the condition of the device.The device event log was reviewed and showed that the device had a high force to fire for one of the clinical firings, indicating that the device was firing over an obstruction, or too thick of tissue.It is possible that the knife was partially deployed may have been due to opening the jaws before the knife was fully returned home after firing.It is possible that the device was clamped over an excess of tissue causing the anvil to bend.It is possible that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond indicated thickness or tissue that cannot compress to the indicated range for the selected reload.This may have caused excessive force to be applied to the underside of the solid steel anvil leading to this damage.Please reference the instruction for use for more information.Device history review: a manufacturing record evaluation was performed for the finished device batch number 590c26, and no non-conformances related to the reported complaint condition were identified.Additional information was requested and the following was obtained: 1.Was there any difficulty opening the device jaws? yes, attempted multiple times to open jaws.2.If yes, what steps were taken to open the jaws.Opening and closing handle over and over, jaws opened partially to remove from tissue.3.If the jaws could not be opened, how was the device removed.
 
Event or Problem Description
It was reported by the scrub tech first assist: during robotic case, ech45l was loaded and placed down trocar, opened, articulated and clamped on tissue.Firing sequence was completed, jaws were opened and removed off tissue.Cst-fa was unable to return anvil to home position in order to remove the device through trocar.Troubleshooting sequence followed, anvil still articulated.Trocar was completely removed to removed the stapler successfully.No harm to patient and procedure was completed successfully.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.

Brand Name
ECHELON 3000 45MM LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19723630
Report Number3005075853-2024-05039
Device Sequence Number8290891
Product Code GDW
UDI-Device Identifier10705036034964
UDI-Public10705036034964
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberECH45L
Device Lot Number590C26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown